MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
According to the reporter, the first device could not be closed and the second device was difficult to activate.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.This device had been used in the treatment or diagnosis of a patient.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The returned product did not meet specification as received.Visual inspection found the device welding was damaged.The reported condition was confirmed.The investigation found the device welding was cracked and damaged.Further investigation found the device was difficult to close and has to be forced close.The damage to the handle welding affected the device closing mechanism.The investigation identified the root cause of the reported event to be user mishandling the device.A damaged device welding is consistent with misuse or subjecting a device to multiple uses or reprocessing.The instructions for use (ifu) states, use caution when grasping, manipulating, sealing, and dividing large tissue bundles.The ifu also states, this product is designed as a single use device.It has only bee n evaluated in testing to simulate single-use conditions.Subjecting the product to reprocessing or multiple uses could potentially affect the structure and components which could affect the function of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the first device could not be closed and the second device was difficult to activate.It had no energy output.A new device can be used as normal after device replacement.No patient injury.
 
Additional Manufacturer Narrative
Further evaluation of the issue confirmed that there is no patient injury or risk of patient injury associated with this complaint.This is no longer classified as a reportable issue, and no further reports will be sent unless information is received that changes the reportability of the file.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7085082
Report Number1717344-2017-06340
Device Sequence Number1495446
Product Code GEI
UDI-Device Identifier20884524002290
UDI-Public20884524002290
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50850204X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 11/26/2017
Supplement Date Received by Manufacturer11/26/2017
06/14/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date12/06/2017
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1